Alert archive / New York / Flash Flood Warnings in 2005
Flash Flood Warning 41, NWS New York, NY
NWS New York, NY issued this flash flood warning at Oct 14, 2005, 3:32 PM EDT for 4 counties in New York. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 14, 2005, 3:32 PM EDT (19:32 UTC)
- Expired
- Oct 14, 2005, 7:30 PM EDT
- In force
- 4 hr
- Issued by
- NWS New York, NY
- Area
- Counties, with a storm outline in the text
Counties Kings County, NY, Nassau County, NY, Queens County, NY, Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 54 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.5 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 534 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KOKX 141932
FFWOKX
NYC047-059-081-103-142330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE UPTON NY
332 PM EDT FRI OCT 14 2005
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
KINGS COUNTY IN SOUTHEAST NEW YORK.
NASSAU COUNTY IN SOUTHEAST NEW YORK.
QUEENS COUNTY IN SOUTHEAST NEW YORK.
SUFFOLK COUNTY IN SOUTHEAST NEW YORK.
* UNTIL 730 PM EDT.
* AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF VERY HEAVY RAINFALL MOVING ACROSS THE SOUTH SHORE OF LONG
ISLAND INTO BROOKLYN AND QUEENS. RAINFALL RATES UP TO AN INCH PER
HOUR ARE OCCURRING WITH GROUNDS ALREADY OVERSATURATED. AN
ADDITIONAL ONE AND A HALF TO TWO INCHES OF RAINFALL ARE EXPECTED
OVER THE NEXT FEW HOURS. THIS WILL WORSEN THE FLOODING CONDITIONS
ACROSS THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
MANY ROADS ACROSS THE AREA ARE CLOSED DUE TO THE HEAVY RAIN.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN UPTON
NY.
LAT...LON 4056 7407 4057 7354 4079 7241 4108 7249
4095 7354 4083 7379 4075 7398
$$
ALWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Oct 14, 11:08 AM EDT, 4 hours 24 minutes earlier.
Area forecast discussion, Oct 14, 11:08 AM EDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED...
NATIONAL WEATHER SERVICE UPTON NY
1108 AM EDT FRI OCT 14 2005
.NEAR TERM (TODAY AND TONIGHT)...
INVERTED TROF OVER CWA WITH NICE FAIRLY TIGHT CYCLONIC CIRCULATION
OFF NJ COAST. THIS SFC LOW IS NOT HANDLED BY MODELS AT ALL...AND
THIS IN PART EXPLAINS LACK OF RAIN FORECAST BY MODELS OVER MUCH OF
CWA RIGHT NOW. HAVE SEEN GALE GUSTS S OF LI AND FEW LTG STRIKES
TOWARD SOUTHERN END OF CONVECTION FIRING E OF CENTER. SEEING
RAINFALL RATES OVER EASTERN LI OF 0.50+/HR (KOKX RADAR MAY BE
UNDERESTIMATING THIS SLIGHTLY). THERE HAS BEEN A SLOW WESTWARD
TREND TO THIS BAND OVER PAST 2 HRS AND EXPECT THIS TO CONTINUE FOR A
LITTLE WHILE LONGER... PUSHING MORE RA/+RA INTO NYC VICINITY DURING
THE REST OF THE MORNING AND EARLY AFTERNOON. HOWEVER...THINK THAT
AMOUNTS SHOULD REMAIN LOW ENOUGH NOT TO NEED ANY FFA EXPANSION IN
THAT DIRECTION.
DONT EXPECT ANY SIGNIFICANT EASTWARD PROGRESSION OF THIS WHOLE MESS
UNTIL UPPER TROF DIGGING DOWN OUT OF S CENTRAL CANADA STARTS TO PUSH
IT OFFSHORE LATER TONIGHT.
&&
.SHORT TERM (SATURDAY THROUGH SUNDAY)...
LOW PRES WILL CONTINUE TO HANG OVER EASTERN CT AND LONG ISLAND
THROUGH SAT MORNING...BUT THEN A SHORTWAVE OVER CENTRAL CANADA WILL
PUSH INTO EASTERN CANADA SAT AFTERNOON. THIS WAVE WILL KICK THAT SFC
LOW OUT TO SEAS...AND A BRISK W FLOW WILL THEN SET UP. MUCH OF THE
AREA WILL THEN BEGIN TO DRY OUT FROM W TO E SAT AFTERNOON. THAT SAME
SHORTWAVE MAY KICK OFF A FEW SHRA TO THE NORTHWEST ZONES ON SUN...
BUT NOTHING LIKE THE RAIN THAT HAS FALLEN DURING THE PAST WEEK.
TEMPS WILL EVEN BE ABLE TO WARM SEVERAL DEGREES ABOVE NORMAL IN THE
LOWER 70S. WINDS SHIFT TO MORE OF A NW FLOW ON SUN...DROPPING TEMPS
BACK CLOSER TO NORMAL.
&&
.LONG TERM (MONDAY THROUGH THURSDAY)...
DRY WEATHER EXPECTED FOR THE FIRST HALF OF THE NEW WEEK AS HIGH PRES
SLIDES THROUGH THE NORTHEAST. A WEAK COLD FRONT MAY TOUCH OFF SOME
SCT SHOWERS ON TUE...BUT HIGH PRES RETURNS TO KEEP WX DRY FOR WED
AND THU. TEMPS SHOULD BE AROUND NORMAL THROUGH THE PERIOD.
&&
.AVIATION...CONTINUED LO END MVFR/HI END IFR FOR THE MOST OART
TODAY...LOCALLY LOWER CONDITIONS IN THE HEAVIEST RAINS. GUSTS
HAVENT REALLY GOTTEN GOING YET...BUT DO EXPECT THEM LATER TODAY.
&&
.MARINE...GALE WARNING CONTS FOR OCEAN THIS AFTERNOON AND SCA
REMAINS UP FOR THE TODAY AS OCEAN STORM IS SLOW TO MOVE AWAY. WINDS
HAVE BEEN GUSTING WELL OVER GALE CRITERIA S OF LI (37-41 KT) AND TO
SCA FOR LI SOUND (AROUND 25 KT). GUSTS ONLY TO AROUND 20 KT NEAR
THE HARBOR SO WILL KEEP THEM OUT OF ANY ADVISORIES THIS AFTERNOON.
CONDS SETTLE DOWN TONIGHT THROUGH SATURDAY. HOWEVER...CAA WINDS WILL
CRANK SUNDAY...PROBABLY RESULTING IN GALES ONCE AGAIN. WITH STIFF
EAST WINDS CONTINUING...MINOR COASTAL FLOODING AT THE TIMES OF HIGH
TIDE TODAY AND THIS EVENING IS QUITE POSSIBLE.
&&
.HYDROLOGY...
WILL ONLY ADD NASSAU COUNTY TO FFA...OTHERWISE WILL LEAVE FFA UNTIL
00Z FOR KEEPING EASTERN LI/SERN CT UP TIL 00Z AS WELL. EXPECT
ANOTHER 2-3 INCHES IN CT/LI...PROBABLY 1 OR SO IN NYC...LESSER
AM0UNTS N AND W.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH FOR CTZ006>008-010>012 UNTIL 8 PM TONIGHT.
NJ...NONE.
NY...FLOOD WATCH FOR NYZ077>081 UNTIL 8 PM TONIGHT.
MARINE...GALE WARNING FOR ANZ350-353-355.
SMALL CRAFT ADVISORY FOR 330-335-338.
&&
SECTIONS UPDATED ON THIS RELEASE:
NEAR TERM/AVIATION/HYDROLOGY/MARINE
SHORT TERM: SR
LONG TERM: AL
HYDRO: NFHazardous weather outlook, Oct 14, 5:02 AM EDT, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 502 AM EDT FRI OCT 14 2005 CTZ005-009-NJZ002>006-011-NYZ067>077-150915- NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- 502 AM EDT FRI OCT 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH REMAINS IN EFFECT UNTIL 12 PM EDT THIS AFTERNOON. PLEASE REFER TO NYCFFAOKX FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED FROM SATURDAY THROUGH THURSDAY. A WEAK COLD FRONT MAY TOUCH OFF SCATTERED SHOWERS EARLY NEXT WEEK. PLEASE REFER TO NYCZFPOKX FOR DETAILS. OTHERWISE...NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR RAINFALL AND FLOODING REPORTS. CTZ006>008-010>012-NYZ078>081-150915- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 502 AM EDT FRI OCT 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM EDT TONIGHT. PLEASE REFER TO NYCFFAOKX FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ADDITIONAL HEAVY RAIN IS POSSIBLE SATURDAY ACROSS EASTERN LONG ISLAND AND CONNECTICUT. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR RAINFALL AND FLOODING REPORTS. ANZ350-353-355-150915- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 502 AM EDT FRI OCT 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A GALE WARNING IS IN EFFECT ON OCEAN WATERS UNTIL 8 PM EDT TONIGHT. A SMALL CRAFT ADVISORY WILL THEN BE IN EFFECT FROM 8 PM EDT TONIGHT THROUGH THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS ON THE OCEAN WILL BE IN EFFECT ON SATURDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. ANZ330-335-338-150915- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- 502 AM EDT FRI OCT 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. MPS
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 10:32 AM EDT | Flash Flood Warning | OKX | Suffolk | 3 hr |
Nearby
Flash Flood Warnings in New York, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.